|Side effect from AZT
Apr 11, 2005
I have unfortunately used a needle to test blood sugar for a woman who needed an emergency operation( She told me she had DM controlled by diet). The needled missed and I stuck my left toe. It made me bleed and I squeezed the blood. I took AZT (100mg) 3 caps/12 hr, 3TC 150mg bid, Stocrin 600mg 1 cap/hs. But I took them for only 22 days because of their SEs (nausea, vomiting, fatigue, malaise, headache). But now I stop for 2 days I feel vertigo, no appetite and I have an abnormal gait. I want to know about how long the side effects will last.
| Response from Dr. Conway
Congratulations on taking this post-exposure prophylaxis for so long. Most people cannot tolerate it for much for than a week!!!
All of the side effects you describe could be due to the AZT or the Stocrin. They may take a number of days to pass. Remember that the Stocrin stays in your body for 2 weeks or more, so you should be a bit patient. This being said, the side effects should be getting progressively better rather than worse, so if they seem to be getting worse at any time, you should go see your doctor to make sure there isn't someting else going on.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Achy Balls After Unprotected Anal Sex Worried I Have HIV
- Blisters After Condom Leak Worried I Have HIV
- Bloody Nose After Drinking After Someone Worried I Have HIV
- Bloody Nose After Giving A Bj Worried I Have HIV
- Chills After Anal With Condom Worried I Have HIV
- Dark Bumps After Insertive Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.